Alert archive / Missouri / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 180, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 14, 2023, 12:33 PM CDT for Oregon County, Missouri. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 14, 2023, 12:33 PM CDT (17:33 UTC)
- Expired
- Jun 14, 2023, 1:00 PM CDT
- In force
- 27 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Oregon County, MO
The radar
The Springfield radar (KSGF), 188 km from the middle of the area, began a volume at 17:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 5.6 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1744 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 5:29 AM CDT, 7 hours 4 minutes earlier.
Area forecast discussion, Jun 14, 5:29 AM CDT, 7 hours 4 minutes before
Area Forecast Discussion National Weather Service Springfield MO 529 AM CDT Wed Jun 14 2023 Key Messages: 1. Warming temperatures today into the weekend. 2. Scattered summer type time storms will be possible this afternoon and early evening across southeastern Kansas and western Missouri today. Most locations should remain dry. 3. Better shower and thunderstorm chances will occur Friday into the weekend. There will be the potential for some strong to severe storms with this activity along with locally heavy rainfall. 4. Heat Index values may push 100 degrees over southwest MO and southeast KS early next week. .SHORT TERM...(Today and tonight) Issued at 345 AM CDT Wed Jun 14 2023 Showers and storms have developed across southeastern Kansas and northeastern Oklahoma early this morning as an upper level disturbance is moving across the Plains. Instability is limited across the area with the instability axis remain just south of the area in Oklahoma and Arkansas this morning. This shower activity will likely move across portions of southern Missouri this morning but not all locations will be affected. An isolated rumble of thunder or two will be possible but the better thunderstorm potential should remain south of the area in the instability axis. This afternoon temperatures will warm into the lower to middle 80s across the area. Instability will increase some across southeastern Kansas and western Missouri this afternoon into early this evening and may be just enough for a few isolated summer time pulse type storms to develop. Coverage will be limited and most locations should remain dry. Some brief heavy rain and wind gusts up to 30 to 40mph will be possible with the storms that can develop but again coverage should be limited. Elevated uncapped instability will develop across portions of southwestern MO tonight into Thursday morning. There may be just enough lift for a few isolated showers and storms to develop but most locations will likely remain dry. .LONG TERM...(Thursday through Tuesday) Issued at 345 AM CDT Wed Jun 14 2023 An upper level ridge will build over the region Thursday and Friday with warmer conditions occurring across the area. An upper level disturbance will push across the Plains Thursday night into Friday. Showers and storms will develop ahead of this feature. This activity will likely dive to the southeast, and depending on where they develop across Kansas could move across portions of the area. There will be the potential some strong to severe storms with damaging winds and hail up to the size of quarters will be possible. Another upper level shortwave trough will move across the region this weekend bringing the potential for additional storms, there could again be the potential for some strong to severe storms with feature. Locally heavy rainfall will also occur with the storms Friday into the weekend. Slightly cooler conditions will occur on Sunday behind the shortwave, but the upper level ridge will then build back towards the region early next week with warmer conditions returning. Above normal temperatures look like early next week and could see heat index values in the middle to upper 90s. && .AVIATION...(For the 12Z TAFS through 12Z Thursday morning) Issued at 529 AM CDT Wed Jun 14 2023 An area of showers is currently moving across southern MO. A few rumbles of thunder will be possible across far southern MO this morning but the better potential will be south of the area. A few afternoon pulse type storms will be possible this afternoon into tonight. across southeastern Kansas and southwestern MO. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Wise LONG TERM...Wise AVIATION...Wise
Hazardous weather outlook, Jun 14, 3:11 AM CDT, 9 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 311 AM CDT Wed Jun 14 2023 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-150815- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 311 AM CDT Wed Jun 14 2023 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited lightning risk. DISCUSSION... Scattered showers and a few isolated storms will be possible across extreme southeastern Kansas and far southern Missouri this morning. Scattered summer time type storms will be possible across southeastern Kansas and far western Missouri this afternoon. Lightning, brief heavy rainfall, and wind gusts up to 30 to 40 mph will be possible with the storms. Not all locations will be affected. There is a low chance for a few storms to develop overnight tonight into early Thursday morning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Better shower and thunderstorm chances return Friday into the weekend. There will be the potential for some strong to severe storm on Friday with damaging winds and hail the main risk. Locally heavy rainfall will also be possible. Heat index values in the middle to upper 90s will be possible this weekend into early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Wise
In the hours before
Special weather statement, Jun 14, 12:02 PM CDT, 31 minutes before
Special Weather Statement
National Weather Service Springfield MO
1202 PM CDT Wed Jun 14 2023
MOZ106-141730-
Oregon MO-
1202 PM CDT Wed Jun 14 2023
...A strong thunderstorm will impact portions of southeastern Oregon
County through 1230 PM CDT...
At 1202 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Alton, or 7 miles northeast of Thayer, moving east at
35 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Alton, Couch, Myrtle and Wilderness.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3669 9155 3683 9111 3650 9113 3649 9124
3650 9151
TIME...MOT...LOC 1702Z 265DEG 29KT 3659 9143
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
SoriaLocal storm report, Jun 14, 12:11 PM CDT, 22 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
1211 PM CDT Wed Jun 14 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1201 PM Hail 1 NE Thayer 36.54N 91.53W
06/14/2023 E0.70 inch Oregon MO Emergency Mngr
&&
FEHThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 12:02 PM CDT | Special Weather Statement | SGF | Oregon | 28 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.